DOI 10.1007/s10072-023-06865-y
Valproate-related hyperammonemic encephalopathy with generalized suppression EEG: a case report.
Аннотация
BACKGROUND
Valproic acid (VPA) is a prevalent antiseizure medication (ASM) used to treat epilepsy. Valproate-related hyperammonemic encephalopathy (VHE) is a type of encephalopathy that can occur during neurocritical situations. In VHE, the electroencephalogram (EEG) displays diffuse slow waves or periodic waves, and there is no generalized suppression pattern.
CASE PRESENTATION: We present a case of a 29-year-old female with a history of epilepsy who was admitted for convulsive status epilepticus (CSE), which was controlled by intravenous VPA, as well as oral VPA and phenytoin. The patient did not experience further convulsions but instead developed impaired consciousness. Continuous EEG monitoring revealed a generalized suppression pattern, and the patient was unresponsive. The patient's blood ammonia level was significantly elevated at 386.8 μmol/L, indicating VHE. Additionally, the patient's serum VPA level was 58.37 μg/ml (normal range: 50-100 μg/ml). After stopping VPA and phenytoin and transitioning to oxcarbazepine for anti-seizure and symptomatic treatment, the patient's EEG gradually returned to normal, and her consciousness was fully restored.
DISCUSSION: VHE can cause the EEG to display a generalized suppression pattern. It is crucial to recognize this specific situation and not to infer a poor prognosis based on this EEG pattern.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.